Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Invariant cocycles, random tilings and the super-$K$ and strong Markov properties


Author: Klaus Schmidt
Journal: Trans. Amer. Math. Soc. 349 (1997), 2813-2825
MSC (1991): Primary 28D99, 60G09, 60J10, 60J15
DOI: https://doi.org/10.1090/S0002-9947-97-01938-7
MathSciNet review: 1422910
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider $1$-cocycles with values in locally compact, second countable abelian groups on discrete, nonsingular, ergodic equivalence relations. If such a cocycle is invariant under certain automorphisms of these relations, we show that the skew product extension defined by the cocycle is ergodic. As an application we obtain an extension of many recent results of the author and K. Petersen to higher-dimensional shifts of finite type, and prove a transitivity result concerning rearrangements of certain random tilings.


References [Enhancements On Off] (What's this?)

  • 1. R. Burton and J.E. Steif, Non-uniqueness of measures of maximal entropy for subshifts of finite type, Ergod. Th. & Dynam. Sys. 14 (1994), 213-235. MR 95f:28023
  • 2. A. Connes and W. Krieger, Measure space automorphisms, the normalizers of their full groups, and approximate finiteness, J. Funct. Anal. 24 (1977), 336-352. MR 56:3246
  • 3. Z. Coelho and A.N. Quas, Criteria for Bernoullicity, preprint (1995).
  • 4. J. Feldman and C.C. Moore, Ergodic equivalence relations, cohomology, and von Neumann algebras. I, Trans. Amer. Math. Soc. 234 (1977), 289-324. MR 58:28261a
  • 5. Y. Higuchi, Coexistence of the infinite $(*)$ clusters; a remark on the square lattice site percolation, Z. Wahrsch. Verw. Gebiete 61 (1982), 75-81. MR 84f:60141
  • 6. V.F.R. Jones and K. Schmidt, Asymptotically invariant sequences and approximate finiteness, Amer. J. Math. 109 (1987), 91-114. MR 88h:28021
  • 7. W. Krieger, On the finitary isomorphisms of Markov shifts that have finite expected coding time, Z. Wahrsch. Verw. Gebiete 65 (1983), 323-328. MR 85e:28034
  • 8. A. Livshitz, Cohomology of dynamical systems, Math. USSR Izv. 6 (1972), 1278-1301. MR 48:12606
  • 9. K. Petersen and K. Schmidt, Symmetric Gibbs measures, Trans. Amer. Math. Soc. 349 (1997), 2775-2811.
  • 10. K. Schmidt, Cocycles on ergodic transformation groups, Macmillan (India), Delhi, 1977. MR 58:28262
  • 11. K. Schmidt, Asymptotically invariant sequences and an action of $SL(2,\mathbb Z)$ on the 2-sphere, Israel J. Math. 37 (1980), 193-208. MR 82e:28023a
  • 12. K. Schmidt, The cohomology of higher-dimensional shifts of finite type, Pacific J. Math. 170 (1995), 237-270. CMP 96:04

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28D99, 60G09, 60J10, 60J15

Retrieve articles in all journals with MSC (1991): 28D99, 60G09, 60J10, 60J15


Additional Information

Klaus Schmidt
Affiliation: Mathematics Institute, University of Vienna, Strudlhofgasse 4, A-1090 Vienna, Austria; Erwin Schrödinger Institute for Mathematical Physics, Boltzmanngasse 9, A-1090 Vienna, Austria
Email: klaus.schmidt@univie.ac.at

DOI: https://doi.org/10.1090/S0002-9947-97-01938-7
Received by editor(s): January 30, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society